Alert archive / Montana / High Wind Warnings in 2018
High Wind Warning 7, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Dec 4, 2018, 3:15 PM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2018, 3:15 PM MST (22:15 UTC)
- Expired
- Dec 5, 2018, 5:07 AM MST
- In force
- 14 hr
- Issued by
- NWS Billings, MT
The text
As transmitted.
253 WWUS75 KBYZ 042215 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 315 PM MST Tue Dec 4 2018 MTZ041-051600- /O.NEW.KBYZ.HW.W.0007.181204T2215Z-181205T1600Z/ Northern Sweet Grass- Including the city of Big Timber 315 PM MST Tue Dec 4 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST WEDNESDAY... The National Weather Service in Billings has issued a High Wind Warning...which is in effect until 9 AM MST Wednesday. * TIMING...This evening into Wednesday morning. * IMPACTS...Strong crosswinds along I-90 will make travel difficult. * WINDS...West to southwest gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. A High Wind Warning means a hazardous high wind event is expected or occurring. Wind gusts of 58 mph or more can lead to property damage. && $$ MTZ065-066-051600- /O.CON.KBYZ.WI.Y.0014.181205T0100Z-181205T1600Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 315 PM MST Tue Dec 4 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY... * TIMING...This evening into Wednesday morning. * IMPACTS...Strong crosswinds along I-90 and local roads around Nye will make travel difficult. * WINDS...Southwest gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make travel difficult. Drivers of high profile vehicles should use extra caution, particularly along portions of Interstate 90 from near Big Timber to Livingston. && $$ http://weather.gov/Billings
2 follow-up statements
948 WWUS75 KBYZ 050443 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 943 PM MST Tue Dec 4 2018 MTZ041-051600- /O.CON.KBYZ.HW.W.0007.000000T0000Z-181205T1600Z/ Northern Sweet Grass- Including the city of Big Timber 943 PM MST Tue Dec 4 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY... * OBSERVATIONS...Wind gusts of 50 to 60 mph mph have been reported at Big Timber. * TIMING...Tonight into Wednesday morning. * IMPACTS...Strong crosswinds along I-90 will make travel difficult. * WINDS...Gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MTZ065-066-051600- /O.CON.KBYZ.WI.Y.0014.000000T0000Z-181205T1600Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 943 PM MST Tue Dec 4 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY... * OBSERVATIONS...Wind gusts up to 60 mph have been reported at Livingston. * TIMING...Tonight into Wednesday morning. * IMPACTS...Strong crosswinds along I-90 and local roads around Nye will make travel difficult. * WINDS...Gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make travel difficult. Drivers of high profile vehicles should use extra caution, particularly along portions of Interstate 90 from near Big Timber to Livingston. && $$ http://weather.gov/Billings
974 WWUS75 KBYZ 051207 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 507 AM MST Wed Dec 5 2018 MTZ041-051315- /O.CAN.KBYZ.HW.W.0007.000000T0000Z-181205T1600Z/ Northern Sweet Grass- Including the city of Big Timber 507 AM MST Wed Dec 5 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Billings has cancelled the High Wind Warning. Gusty west winds will gradually decrease this morning. $$ MTZ065-066-051315- /O.CAN.KBYZ.WI.Y.0014.000000T0000Z-181205T1600Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 507 AM MST Wed Dec 5 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Billings has cancelled the Wind Advisory. Gusty southwest winds will gradually decrease this morning. $$ http://weather.gov/Billings
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Dec 4, 10:16 AM MST, 4 hours 59 minutes earlier.
Area forecast discussion, Dec 4, 10:16 AM MST, 4 hours 59 minutes before
Area Forecast Discussion...Updated
National Weather Service Billings MT
1016 AM MST Tue Dec 4 2018
.UPDATE...
Just a minor update this morning to adjust temperatures and winds
to latest observations. Expect windy conditions in the
Livingston-Big Timber corridor this afternoon and tonight...with
the strongest winds in the Livingston area, this evening into the
overnight hours. Current forecast has this handled well. RMS
&&
.SHORT TERM...valid for Tdy and Wed...
Areas of fog, dense in places continued over portions of southeast
Montana overnight. As westerly winds increase this morning expect
the fog to dissipate. Have continued the Dense Fog Advisory for
northern Rosebud and Custer County for now. Today will be mainly
dry with some snow showers over the southwest mountains as a bit
higher heights nudge into the region. Winds are expected to
increase along the western foothills this evening as lee-side
troughing causes the surface pressure gradients to tighten.
Southwest to west wind gusts of 55 to 65 mph are possible from
Livingston to Nye this evening and overnight. Have gone ahead and
issued a Wind Advisory from this evening into Wednesday morning
for those areas.
A clipper system will drop into the region for Wednesday shutting
off the gap winds along the western foothills and bringing in
cooler temperatures, northerly winds, and snow shower chances.
Any snow accumulations are expected to be minor. Highs will range
from the upper 20s to 30s today, cooling into the 20s for most
places on Wednesday as the clipper system moves through the area.
Lows will range from the teens tonight, to the single digits
Wednesday night, with a few locations possibly dropping below
zero. STP
.LONG TERM...valid for Thu...Fri...Sat...Sun...Mon...
Good agreement in the models through the weekend with dry weather
expected in the extended. Northwest flow aloft weakens on Friday
and is replaced by ridging on Saturday which breaks down a bit on
Saturday night and strengthens again on Sunday. Models prog a bit
of troughiness towards the end of next week with the ECMWF
looking a bit more progressive while the GFS is slower and tries
to dig a bit of energy upstream.
Lowered temperatures Friday morning as recent snow cover should
combine with surface high pressure to allow single digit low
temperatures across southeast Montana. With easterly pressure
gradients as far west as Billings will be curious how cold
temperatures could get in south central Montana.
Winds increase Saturday night into Sunday as the ridge breakdown
supports favorable pressure gradients for gap flow area but do not
have too strong a wind in there at this moment. Dependent on the
strength of the shortwave which is hard to nail down 5 days out.
The evolution of the pattern early next week could support some
southwest flow and possibly mountain precipitation but not
confident enough to keep this in the forecast. borsum
&&
.AVIATION...
VFR conditions will prevail today. Southwesterly winds will be
increasing today especially along favored locations in the
foothills. Winds in gap flow locations along the foothills will
become strong overnight. Chambers
&&
.PRELIMINARY POINT TEMP/POPS...
Tdy Wed Thu Fri Sat Sun Mon
-------------------------------------------------------
BIL 034 017/029 009/030 011/036 021/042 024/045 027/045
0/U 01/B 10/U 00/U 00/U 00/U 00/B
LVM 030 010/024 004/029 008/035 017/038 022/040 025/043
0/N 01/N 10/U 00/U 00/U 00/N 00/B
HDN 037 015/030 007/031 010/037 013/043 018/046 019/046
1/U 02/J 10/U 00/U 00/U 00/U 00/U
MLS 031 017/027 003/022 001/026 008/033 015/038 017/039
1/U 12/J 20/U 00/U 00/U 00/U 00/U
4BQ 032 014/027 002/025 001/031 010/038 017/042 020/042
1/U 02/J 10/U 00/U 00/U 00/U 00/U
BHK 029 016/024 007/021 005/027 010/033 016/037 020/039
1/B 03/J 20/U 00/U 00/U 00/U 00/U
SHR 036 011/028 005/029 009/037 012/042 017/045 019/046
1/U 01/U 10/U 00/U 00/U 00/U 00/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...Wind Advisory in effect from 6 PM this evening to 9 AM MST
Wednesday FOR ZONES 65-66.
WY...None.
&&
weather.gov/billingsHazardous weather outlook, Dec 4, 2:44 AM MST, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Billings MT 244 AM MST Tue Dec 4 2018 MTZ065-066-041045- Livingston Area-Beartooth Foothills- 244 AM MST Tue Dec 4 2018 This Hazardous Weather Outlook is for portions of south central Montana. * WHAT...Strong southwest winds. * WHERE...Livingston to Nye. * WHEN...This afternoon into Wednesday morning. Strongest winds this evening and overnight. * ADDITIONAL DETAILS...Gusts of 55 to 65 mph are expected tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. &&
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 6:10 PM MST | Special Weather Statement | BYZ | Custer | 4 hr |
| Dec 3, 7:39 PM MST | Dense Fog Advisory | BYZ | Custer, Rosebud | 9 hr |
| Dec 4, 2:44 AM MST | Wind Advisory | BYZ | Park, Stillwater, Sweet Grass | 26 hr |
Nearby
High Wind Warnings in Montana, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.